Alert archive / Florida / Tornado Warnings in 2013

Tornado Warning 25, NWS Tampa Bay, FL

June 24, 2013Pinellas County, Florida

NWS Tampa Bay, FL issued this tornado warning at Jun 24, 2013, 8:22 PM EDT for Pinellas County, Florida. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2013, 8:22 PM EDT (00:22 UTC)
Expired
Jun 24, 2013, 8:45 PM EDT
In force
23 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon

County Pinellas County, FL

The radar

The Tampa radar (KTBW), 28 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 8:35 PM EDTTORNADO4 E Pinellas Park, FLMULTIPLE TREES DOWN...DOCK AGAINST HOUSE...AND LANAI DAMAGED ON 87TH AVENUE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 0.4 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2013-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 123 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2013-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
123 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
1957 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
-46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

832 
WFUS52 KTBW 250022
TORTBW
FLC103-250045-
/O.NEW.KTBW.TO.W.0025.130625T0022Z-130625T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
822 PM EDT MON JUN 24 2013

THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN PINELLAS COUNTY IN FLORIDA.

* UNTIL 845 PM EDT

* AT 821 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO NEAR WEEDON ISLAND STATE PRESERVE...OR 6 MILES EAST OF
  PINELLAS PARK...MOVING WEST AT 15 MPH.

* THE WATERSPOUT WILL BE NEAR...
  WEEDON ISLAND STATE PRESERVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...AS WATERSPOUTS MOVE ASHORE THEY BECOME TORNADOES AND
SHOULD BE CONSIDERED EXTREMELY DANGEROUS.

IF YOU ARE IN THE PATH OF THE TORNADO GO TO A SMALL INTERIOR ROOM IN
A STRONG AND WELL CONSTRUCTED BUILDING. CARS AND MOBILE HOMES ARE NOT
SAFE. IF NO SHELTER IS AVAILABLE...LIE FLAT IN A DITCH OR CULVERT AND
COVER YOUR HEAD WITH YOUR HANDS.

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE PLEASE CALL
813-645-2323.

&&

LAT...LON 2790 8263 2788 8259 2787 8259 2784 8258
      2781 8265 2789 8268
TIME...MOT...LOC 0022Z 068DEG 12KT 2787 8261

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Jun 24, 3:11 PM EDT, 5 hours 11 minutes earlier.

Area forecast discussion, Jun 24, 3:11 PM EDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
311 PM EDT MON JUN 24 2013

.SHORT TERM (TONIGHT - WEDNESDAY)...
CURRENTLY AT THE SURFACE...THE HIGH PRESSURE RIDGE AXIS IS CENTERED
NORTH OF THE FLORIDA PENINSULA. VISIBLE SATELLITE IMAGERY SHOWS
PARTLY CLOUDY SKIES ACROSS MOST OF THE FORECAST AREA...WITH RADAR
IMAGERY SHOWING SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY
CONFINED TO THE EAST COAST SEA BREEZE AT THE MOMENT. MAIN SHORT TERM
CONCERN REVOLVES AROUND POPS THE REST OF THE AFTERNOON AND INTO THE
EVENING HOURS.

THROUGH TONIGHT...
THE EAST COAST SEA BREEZE WILL CONTINUE TO PUSH WESTWARD ACROSS THE
PENINSULA...WHILE THE WEST COAST SEA BREEZE REMAINS CLOSE TO THE
GULF COAST DUE TO THE ELEVATED SOUTHEAST BOUNDARY LAYER FLOW. STILL
EXPECT A GOOD EAST/WEST COAST SEA BREEZE COLLISION LATE THIS
AFTERNOON INTO THE EARLY EVENING HOURS...WITH HIGHEST RAIN
PROBABILITIES ACROSS COASTAL ZONES WHERE THE MERGER OF THE TWO SEA
BREEZES WILL OCCUR. COULD SEE A COUPLE STRONG STORMS ONCE
AGAIN...WITH GUSTY WINDS...FREQUENT LIGHTNING AND TORRENTIAL
RAINFALL BEING THE MAIN HAZARDS. EXPECT SHOWERS/STORMS TO SHIFT
OFFSHORE AND INTO THE GULF PRIOR TO MIDNIGHT...WITH RAIN FREE
CONDITIONS THEN EXPECTED THROUGH THE REMAINDER OF THE OVERNIGHT
HOURS. LOW TEMPERATURES ARE EXPECTED TO BOTTOM OUT IN THE LOW TO MID
70S...WITH A FEW LOCATIONS REMAINING IN THE UPPER 70S CLOSER TO THE
COAST.

TUESDAY THROUGH WEDNESDAY...
THE HIGH PRESSURE RIDGE AXIS WILL SLOWLY SETTLE SOUTHWARD INTO NORTH
FLORIDA THROUGH THE PERIOD. TYPICAL SUMMERTIME WEATHER IS EXPECTED
WITH SCATTERED MAINLY AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS
EXPECTED EACH DAY. HIGHS WILL GENERALLY TOP OUT IN THE LOWER
90S...WITH LOWS IN THE LOW TO MID 70S.

&&

.LONG TERM (WEDNESDAY NIGHT - SUNDAY)...
MID/UPPER LEVEL TROUGHING WILL DEVELOP OVER THE EASTERN U.S. AND
EVENTUALLY DOWN INTO FLORIDA DURING THE PERIOD. A COLD FRONT
ASSOCIATED WITH THIS TROUGH WILL MOVE INTO THE SOUTHEAST U.S. LATE
IN THE WEEK AND INTO NORTH FLORIDA OVER THE WEEKEND. THIS WILL CAUSE
THE LOW LEVEL RIDGE ACROSS THE NORTHERN FLORIDA PENINSULA ON
THURSDAY TO SHIFT SOUTH TO ACROSS THE FLORIDA KEYS BY THE WEEKEND.
THEREFORE...THE RATHER LIGHT FLOW WITH AN AFTERNOON SEA BREEZE ON
THURSDAY WILL BECOME SOUTH TO SOUTHWEST BY THE WEEKEND. PLENTY OF
MOISTURE WILL PERSIST ACROSS THE REGION...BUT THE SHIFTING OF THE
WINDS WILL CAUSE THE LOCATION OF THE HIGHEST POPS TO CHANGE FROM THE
COASTAL COUNTIES ON THURSDAY TO THE INTERIOR COUNTIES FOR THE REST
OF THE LONG TERM. FOR NOW HAVE LEFT THE SCATTERED POPS IN THE
FORECAST FOR EACH AFTERNOON AND EVENING. ALSO...FROM THURSDAY NIGHT
ON...WE COULD SEE A COUPLE OF SHOWERS AND THUNDERSTORMS MOVE ONSHORE
INTO THE NATURE COAST DURING THE LATE NIGHT AND EARLY MORNING HOURS
AS THE FLOW BECOMES MORE SOUTHWEST AND THE FRONTAL BOUNDARY
APPROACHES FROM THE NORTH. DAYTIME HIGH TEMPERATURES WILL REMAIN
NEAR NORMAL FROM THE MID TO UPPER 80S NEAR THE COAST TO THE LOWER TO
MID 90S INLAND...WITH OVERNIGHT LOWS NEAR TO A COUPLE OF DEGREES
ABOVE NORMAL...MOSTLY IN THE 70S...BUT AS THE FLOW BECOMES MORE
ONSHORE LATE IN THE WEEK THROUGH THE WEEKEND LOWS NEAR THE COAST MAY
ONLY FALL TO AROUND 80.

&&

.AVIATION...
CONVECTION EXPECTED AT ALL TERMINALS THIS AFTERNOON INTO THE
EVENING. SEA BREEZE COLLISION EXPECTED TO AID CONVECTION LATER INTO
THE EVENING....WITH VARIABLE GUSTINESS AROUND STORMS. ACTIVITY
SHOULD DIMINISH AFTER SUNSET...WITH LIGHT AND VARIABLE WINDS
OVERNIGHT.

&&

.MARINE...
THE RIDGE OF HIGH PRESSURE NORTH OF THE REGION WILL SINK SOUTH TO
OVER THE NORTHERN GULF BY MIDWEEK...WITH SOUTHEAST WINDS OVER THE
MARINE ZONES. WINDS AND SEAS WILL STAY BELOW HEADLINE THRESHOLDS
THROUGH THE WEEK.

&&

.FIRE WEATHER...
RELATIVE HUMIDITY LEVELS WILL REMAIN ABOVE CRITICAL LEVELS THROUGH
THE FORECAST PERIOD. PATCHY FOG IS POSSIBLE THE NEXT COUPLE OF
MORNINGS...BUT NO SIGNIFICANT REDUCTIONS TO VISIBILITY ARE EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  77  91  78  91 /  40  40  30  40
FMY  74  92  75  92 /  30  50  20  50
GIF  74  92  74  92 /  10  40  20  40
SRQ  74  91  74  90 /  30  40  30  40
BKV  71  92  72  92 /  30  40  30  40
SPG  78  90  78  90 /  40  40  30  40

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.

&&

SHORT TERM/MARINE/FIRE WEATHER...JELSEMA
LONG TERM...CLOSE
AVIATION...GARCIA
Hazardous weather outlook, Jun 24, 5:20 AM EDT, 15 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
520 AM EDT MON JUN 24 2013

FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870-
873-876-242200-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE-
TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
520 AM EDT MON JUN 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
A MOIST AND UNSTABLE AIRMASS COMBINED WITH DAYTIME HEATING AND THE
SEA BREEZES WILL PRODUCE SCATTERED THUNDERSTORMS ACROSS THE AREA.
THE EAST TO SOUTHEAST FLOW WILL BRING THE BEST STORM COVERAGE
TOWARDS THE WEST COAST OF FLORIDA DURING THE MID-AFTERNOON INTO
THE EARLY EVENING HOURS. THE PRIMARY HAZARDS WILL BE STRONG GUSTY
WINDS...FREQUENT LIGHTNING...SMALL HAIL...AND LOCALLY HEAVY
RAINFALL WHICH COULD CAUSE MINOR FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

...THUNDERSTORM IMPACT...
A MOIST AND UNSTABLE AIRMASS WILL ALLOW FOR SCATTERED
THUNDERSTORMS EACH DAY WITH THE SEA BREEZE CIRCULATIONS. EAST TO
SOUTHEAST FLOW THROUGH THURSDAY WILL FOCUS THE BEST COVERAGE OVER
THE COASTAL COUNTIES...THEN LATE IN THE WEEK THROUGH THE WEEKEND
A MORE SOUTH TO SOUTHWEST FLOW WILL SETUP SHIFTING THE BEST
CHANCES TO THE INTERIOR COUNTIES. THE PRIMARY HAZARDS WILL BE
STRONG GUSTY WINDS...FREQUENT LIGHTNING...SMALL HAIL AND LOCALLY
HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

PRC

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 12:16 AM EDTAreal Flood AdvisoryTBWPinellas89 min
Jun 25, 4:43 PM EDTSpecial Weather StatementTBWLee32 min
Jun 25, 5:08 PM EDTSpecial Marine WarningTBW37 min
Jun 25, 5:20 PM EDTSpecial Weather StatementTBWLee40 min
Jun 25, 7:30 PM EDTSpecial Weather StatementTBWSarasota30 min

Nearby

Tornado Warnings in Florida, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.